Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 181, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 14, 2014, 7:50 AM CDT for Platte County, Missouri. It took effect at Oct 15, 2014, 10:00 PM CDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 7:50 AM CDT (12:50 UTC)
- In effect from
- Oct 15, 2014, 10:00 PM CDT
- Expired
- Oct 18, 2014, 4:36 AM CDT
- In force
- 55 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 23.43 ft at Oct 15, 2014, 11:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 14, 5:33 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 14, 5:33 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 AM CDT Tue Oct 14 2014 .DISCUSSION... Issued at 323 AM CDT TUE OCT 14 2014 The powerful storm system that brought prolonged moderate rainfall to the area Monday will continue to have an influence on the region today and tonight as it slowly pulls away to the east. The most noticeable effect will be the continued strong and gusty northwesterly winds. With a tight surface pressure gradient over the forecast area due to a ~996mb surface low over northeastern Missouri and a ~1020+mb area of high pressure over the high Plains. Winds aloft are also very strong with VWP showing 50 to 60 KT winds in the 250 meter to 1000 meter AGL layer. While the area is clearly well mixed, think that there could be a period of stronger gusts after sunrise and as the clouds slowly erode due to deeper mixing. Not confident these will hit wind advisory levels but wind gusts around 40 mph are expected. The other remaining effect of the upper storm system will be for light rain to continue to wrap around the system. This will slowly move east with time and think that by this evening any remaining precipitation will have exited the forecast area. Precipitation amounts will be light, perhaps a trace to a hundredth over the western portions of the forecast area, and as much as a quarter of an inch over northeastern Missouri. With clouds and precipitation lingering longer over the eastern third of the forecast area, temperatures likely will not go far from their overnight lows. Highs in the east should be in the low to mid 50s while over the western forecast area highs in the 60s are expected. After this storm exits to the east, we'll see dry weather with temperatures closer to normal through the end of the week. The next chance for precipitation may come Sunday into Monday. The area will be under the influence of northwesterly flow and models continue to show a stronger wave moving through the flow early next week. Forcing from this upper wave and its associated cold front may be enough bring rain back to the area. Confidence is not especially high regarding this as there are timing and intensity differences in the models. For now, have continued to just mention slight chance PoPs for the Sunday to Monday time frame over mainly the southern half of the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 533 AM CDT TUE OCT 14 2014 Non-alternate MVFR ceilings will continue to lift through the morning hours giving way to VFR conditions at terminals late this morning. The bigger concern will be from strong and gusty northwesterly winds. Winds may gust as high as 30 to 35 kts later this morning through this afternoon. Winds will diminish early this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Oct 14, 3:51 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 AM CDT TUE OCT 14 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 351 AM CDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL PREVAIL OVER THE REGION TODAY BEHIND A DEPARTING STORM SYSTEM. GUSTS MAY REACH 40 MPH BEFORE WINDS BEGIN TO WEAKEN BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:42 PM CDT | River Flood Warning | EAX | Cooper | 29 hr |
| Oct 13, 7:47 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Linn, Livingston | 68 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Buchanan | 70 hr |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Oct 13, 9:05 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 43 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.